Alert archive / Arizona / Wind Advisories in 2025

Wind Advisory 13, NWS Flagstaff, AZ

May 12, 20254 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at May 12, 2025, 3:00 AM MST for 4 counties in Arizona. It took effect at May 13, 2025, 8:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 12, 2025, 3:00 AM MST (10:00 UTC)
In effect from
May 13, 2025, 8:00 AM MST
Expired
May 13, 2025, 7:00 PM MST
In force
11 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2025-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2025-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3416 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

928 
WWUS75 KFGZ 121000
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
300 AM MST Mon May 12 2025

AZZ011-017-130200-
/O.CAN.KFGZ.WI.Y.0012.250512T1800Z-250513T0200Z/
/O.NEW.KFGZ.WI.Y.0013.250513T1800Z-250514T0200Z/
Chuska Mountains and Defiance Plateau-White Mountains-
Including the cities of Pinetop, Show Low, Window Rock, Greer,
and Ganado
300 AM MST Mon May 12 2025 /400 AM MDT Mon May 12 2025/

...WIND ADVISORY ON MONDAY IS CANCELLED FOR THE WHITE MOUNTAINS AND 
THE CHUSKA MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM 11 AM MST /NOON MDT/ TO 7 PM MST /8 
PM MDT/ TUESDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts from 30 to 40 mph 
  today, increasing to 20 to 30 mph with gusts from 45 to 55 mph on 
  Tuesday.

* WHERE...Chuska Mountains and Defiance Plateau and White Mountains.

* WHEN...From 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Travel 
  will be difficult, especially for high profile vehicles. Patchy 
  blowing dust will lead to reduced visibilities, resulting in 
  hazardous driving conditions at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

AZZ012>014-130200-
/O.NEW.KFGZ.HW.W.0002.250513T1800Z-250514T0200Z/
/O.CON.KFGZ.WI.Y.0012.250512T1800Z-250513T0200Z/
Little Colorado River Valley in Coconino County-Little Colorado
River Valley in Navajo County-Little Colorado River Valley in
Apache County-
Including the cities of Wupatki N.M., St. Johns, Winslow,
Springerville, Holbrook, Snowflake, and Tuba City
300 AM MST Mon May 12 2025 /400 AM MDT Mon May 12 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /NOON MDT/ THIS 
MORNING TO 7 PM MST /8 PM MDT/ THIS EVENING...

...HIGH WIND WARNING IN EFFECT FROM 11 AM MST /NOON MDT/ TO 7 PM MST 
/8 PM MDT/ TUESDAY...

* WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with 
  gusts from 35 to 45 mph. For the High Wind Warning, southwest 
  winds 30 to 40 mph with gusts from 50 to 60 mph.

* WHERE...Little Colorado River Valley.

* WHEN...For the Wind Advisory, from 11 AM MST /noon MDT/ this 
  morning to 7 PM MST /8 PM MDT/ this evening. For the High Wind 
  Warning, from 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/ Tuesday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles. Areas of blowing dust will lead to reduced visibilities, 
  resulting in hazardous driving conditions. Gusty winds will blow 
  around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Secure loose objects that 
could be blown around or damaged by the wind.

Winds this strong will make driving extremely difficult, especially 
for high profile vehicles, such as RVs, campers, and tractor 
trailers. Use extreme caution and avoid unnecessary travel.

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

AZZ004-006-007-009-015-016-039-040-130200-
/O.NEW.KFGZ.WI.Y.0013.250513T1800Z-250514T0200Z/
/O.CON.KFGZ.WI.Y.0012.250512T1800Z-250513T0200Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast
Plateaus and Mesas Hwy 264 Northward-Western Mogollon Rim-Eastern
Mogollon Rim-Black Mesa Area-Northeast Plateaus and Mesas South
of Hwy 264-
Including the cities of Valle, Navajo N.M., North Rim, Williams,
Keams Canyon, Supai, Kaibito, Fredonia, Dilkon, Munds Park, Grand
Canyon Village, Flagstaff, Happy Jack, Forest Lakes, Kykotsmovi,
Heber, and Jacob Lake
300 AM MST Mon May 12 2025 /400 AM MDT Mon May 12 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /NOON MDT/ THIS 
MORNING TO 7 PM MST /8 PM MDT/ THIS EVENING...

...WIND ADVISORY IN EFFECT FROM 11 AM MST /NOON MDT/ TO 7 PM MST /8 
PM MDT/ TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts from 35 to 45 mph 
  today, becoming 25 to 35 mph with gusts from 40 to 50 mph on 
  Tuesday.

* WHERE...Mogollon Rim, Kaibito Plateau, Painted Desert, Kaibab 
  Plateau, Grand Canyon Country, Coconino Plateau, and Black Mesa 
  Area.

* WHEN...For the first Wind Advisory, from 11 AM MST /noon MDT/ this 
  morning to 7 PM MST /8 PM MDT/ this evening. For the second Wind 
  Advisory, from 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Travel 
  will be difficult, especially for high profile vehicles. Patchy 
  blowing dust will lead to reduced visibilities, resulting in 
  hazardous driving conditions at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

AZZ005-008-010-037-038-130200-
/O.NEW.KFGZ.WI.Y.0013.250513T1800Z-250514T0200Z/
Marble and Glen Canyons-Yavapai County Mountains-Chinle Valley-
Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons-
Including the cities of Lees Ferry, Chinle, Camp Verde, Seligman,
Ash Fork, Kayenta, Canyon De Chelly, Prescott, Cottonwood, Cordes
Junction, Page, Sedona, and Bagdad
300 AM MST Mon May 12 2025 /400 AM MDT Mon May 12 2025/

...WIND ADVISORY IN EFFECT FROM 11 AM MST /NOON MDT/ TO 7 PM MST /8 
PM MDT/ TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts from 35 to 45 mph.

* WHERE...Yavapai County, Marble and Glen Canyons, Chinle Valley, 
  and Oak Creek and Sycamore Canyons.

* WHEN...From 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Travel 
  will be difficult, especially for high profile vehicles. Patchy 
  blowing dust will lead to reduced visibilities, resulting in 
  hazardous driving conditions at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

Lewandowski
4 follow-up statements
499 
WWUS75 KFGZ 122013
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
113 PM MST Mon May 12 2025

AZZ012>014-131230-
/O.EXT.KFGZ.HW.W.0002.250513T1500Z-250514T0200Z/
/O.CON.KFGZ.WI.Y.0012.000000T0000Z-250513T0200Z/
Little Colorado River Valley in Coconino County-Little Colorado
River Valley in Navajo County-Little Colorado River Valley in
Apache County-
Including the cities of Winslow, Snowflake, Tuba City, Holbrook,
Wupatki N.M., Springerville, and St. Johns
113 PM MST Mon May 12 2025 /213 PM MDT Mon May 12 2025/

...HIGH WIND WARNING NOW IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 7 PM 
MST /8 PM MDT/ TUESDAY...

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM MDT/ THIS 
EVENING...

* WHAT...For the Wind Advisory today, southwest winds 25 to 30 mph 
  with gusts up to 50 mph. For the High Wind Warning Tuesday, 
  southwest winds 30 to 40 mph with gusts from 60 to 70 mph expected.

* WHERE...Little Colorado River Valley.

* WHEN...For the Wind Advisory, until 7 PM MST /8 PM MDT/ this 
  evening. For the High Wind Warning, from 8 AM MST /9 AM MDT/ to 7 
  PM MST /8 PM MDT/ Tuesday.

* IMPACTS...Damaging winds could blow down some trees and power 
  lines. Travel will be difficult, especially for high profile 
  vehicles. Areas of blowing dust will lead to reduced visibilities, 
  resulting in hazardous driving conditions. Gusty winds will blow 
  around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Secure loose objects that 
could be blown around or damaged by the wind.

Winds this strong will make driving extremely difficult, especially 
for high profile vehicles, such as RVs, campers, and tractor 
trailers. Use extreme caution and avoid unnecessary travel.


&&

$$

AZZ004-006-007-009-015-016-039-040-131230-
/O.EXT.KFGZ.WI.Y.0013.250513T1500Z-250514T0200Z/
/O.CON.KFGZ.WI.Y.0012.000000T0000Z-250513T0200Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast
Plateaus and Mesas Hwy 264 Northward-Western Mogollon Rim-Eastern
Mogollon Rim-Black Mesa Area-Northeast Plateaus and Mesas South
of Hwy 264-
Including the cities of Navajo N.M., Heber, Fredonia, Valle,
Happy Jack, Forest Lakes, Flagstaff, Dilkon, Kykotsmovi,
Williams, Keams Canyon, Supai, North Rim, Grand Canyon Village,
Jacob Lake, Kaibito, and Munds Park
113 PM MST Mon May 12 2025 /213 PM MDT Mon May 12 2025/

...WIND ADVISORY NOW IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 7 PM MST 
/8 PM MDT/ TUESDAY...

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM MDT/ THIS 
EVENING...

* WHAT...For the first Wind Advisory today, southwest winds 25 to 30 
  mph with gusts up to 45 mph. For the second Wind Advisory Tuesday, 
  southwest winds 30 to 40 mph with gusts from 45 to 55 mph expected.

* WHERE...Mogollon Rim, Kaibito Plateau, Painted Desert, Kaibab 
  Plateau, Grand Canyon Country, Coconino Plateau, and Black Mesa 
  Area.

* WHEN...For the first Wind Advisory, until 7 PM MST /8 PM MDT/ this 
  evening. For the second Wind Advisory, from 8 AM MST /9 AM MDT/ to 
  7 PM MST /8 PM MDT/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles. Patchy blowing 
  dust will lead to reduced visibilities, resulting in hazardous 
  driving conditions at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

AZZ005-008-010-011-017-037-038-131230-
/O.EXT.KFGZ.WI.Y.0013.250513T1500Z-250514T0200Z/
Marble and Glen Canyons-Yavapai County Mountains-Chinle Valley-
Chuska Mountains and Defiance Plateau-White Mountains-Yavapai
County Valleys and Basins-Oak Creek and Sycamore Canyons-
Including the cities of Window Rock, Canyon De Chelly, Bagdad,
Prescott, Cottonwood, Ganado, Cordes Junction, Page, Greer,
Pinetop, Sedona, Ash Fork, Lees Ferry, Seligman, Show Low,
Chinle, Camp Verde, and Kayenta
113 PM MST Mon May 12 2025 /213 PM MDT Mon May 12 2025/

...WIND ADVISORY NOW IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 7 PM MST 
/8 PM MDT/ TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts from 45 to 55 mph 
  expected.

* WHERE...Yavapai County, Marble and Glen Canyons, Chinle Valley, 
  Chuska Mountains and Defiance Plateau, White Mountains, and Oak 
  Creek and Sycamore Canyons.

* WHEN...From 8 AM MST /9 AM MDT/ to 7 PM MST /8 PM MDT/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles. Patchy blowing 
  dust will lead to reduced visibilities, resulting in hazardous 
  driving conditions at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

MCT
348 
WWUS75 KFGZ 130158
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
658 PM MST Mon May 12 2025

AZZ012>014-131600-
/O.EXP.KFGZ.WI.Y.0012.000000T0000Z-250513T0200Z/
/O.CON.KFGZ.HW.W.0002.250513T1500Z-250514T0200Z/
Little Colorado River Valley in Coconino County-Little Colorado
River Valley in Navajo County-Little Colorado River Valley in
Apache County-
Including the cities of Springerville, Snowflake, Holbrook, St.
Johns, Winslow, Wupatki N.M., and Tuba City
658 PM MST Mon May 12 2025 /758 PM MDT Mon May 12 2025/

...WIND ADVISORY WILL EXPIRE AT 7 PM MST /8 PM MDT/ THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 7 
PM MST /8 PM MDT/ TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts 60 to 70 mph 
  expected.

* WHERE...Little Colorado River Valley.

* WHEN...From 8 AM MST /9 AM MDT/ to 7 PM MST /8 PM MDT/ Tuesday.

* IMPACTS...Damaging winds could blow down some trees and power 
  lines. Travel will be difficult, especially for high profile 
  vehicles. Areas of blowing dust will lead to reduced visibilities, 
  resulting in hazardous driving conditions. Gusty winds will blow 
  around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Secure loose objects that 
could be blown around or damaged by the wind.

Winds this strong will make driving extremely difficult, especially 
for high profile vehicles, such as RVs, campers, and tractor 
trailers. Use extreme caution and avoid unnecessary travel.

&&

$$

AZZ004-006-007-009-015-016-039-040-131600-
/O.EXP.KFGZ.WI.Y.0012.000000T0000Z-250513T0200Z/
/O.CON.KFGZ.WI.Y.0013.250513T1500Z-250514T0200Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast
Plateaus and Mesas Hwy 264 Northward-Western Mogollon Rim-Eastern
Mogollon Rim-Black Mesa Area-Northeast Plateaus and Mesas South
of Hwy 264-
Including the cities of North Rim, Fredonia, Kaibito, Happy Jack,
Jacob Lake, Williams, Dilkon, Forest Lakes, Munds Park,
Kykotsmovi, Valle, Keams Canyon, Navajo N.M., Flagstaff, Heber,
Grand Canyon Village, and Supai
658 PM MST Mon May 12 2025 /758 PM MDT Mon May 12 2025/

...WIND ADVISORY WILL EXPIRE AT 7 PM MST /8 PM MDT/ THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 7 PM 
MST /8 PM MDT/ TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Mogollon Rim, Kaibito Plateau, Painted Desert, Kaibab 
  Plateau, Grand Canyon Country, Coconino Plateau, and Black Mesa 
  Area.

* WHEN...From 8 AM MST /9 AM MDT/ to 7 PM MST /8 PM MDT/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles. Patchy blowing 
  dust will lead to reduced visibilities, resulting in hazardous 
  driving conditions at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

AZZ005-008-010-011-017-037-038-131600-
/O.CON.KFGZ.WI.Y.0013.250513T1500Z-250514T0200Z/
Marble and Glen Canyons-Yavapai County Mountains-Chinle Valley-
Chuska Mountains and Defiance Plateau-White Mountains-Yavapai
County Valleys and Basins-Oak Creek and Sycamore Canyons-
Including the cities of Seligman, Bagdad, Pinetop, Greer, Cordes
Junction, Chinle, Ash Fork, Lees Ferry, Show Low, Prescott,
Kayenta, Page, Sedona, Camp Verde, Canyon De Chelly, Ganado,
Cottonwood, and Window Rock
658 PM MST Mon May 12 2025 /758 PM MDT Mon May 12 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 7 PM 
MST /8 PM MDT/ TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Yavapai County, Marble and Glen Canyons, Chinle Valley, 
  Chuska Mountains and Defiance Plateau, White Mountains, and Oak 
  Creek and Sycamore Canyons.

* WHEN...From 8 AM MST /9 AM MDT/ to 7 PM MST /8 PM MDT/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles. Patchy blowing 
  dust will lead to reduced visibilities, resulting in hazardous 
  driving conditions at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

JJ
637 
WWUS75 KFGZ 130513
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1013 PM MST Mon May 12 2025

AZZ012>014-131500-
/O.CON.KFGZ.HW.W.0002.250513T1500Z-250514T0200Z/
Little Colorado River Valley in Coconino County-Little Colorado
River Valley in Navajo County-Little Colorado River Valley in
Apache County-
Including the cities of Springerville, Snowflake, Holbrook, St.
Johns, Winslow, Wupatki N.M., and Tuba City
1013 PM MST Mon May 12 2025 /1113 PM MDT Mon May 12 2025/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 7 
PM MST /8 PM MDT/ TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts 60 to 70 mph 
  expected.

* WHERE...Little Colorado River Valley.

* WHEN...From 8 AM MST /9 AM MDT/ to 7 PM MST /8 PM MDT/ Tuesday.

* IMPACTS...Damaging winds could blow down some trees and power 
  lines. Travel will be difficult, especially for high profile 
  vehicles. Areas of blowing dust will lead to reduced visibilities, 
  resulting in hazardous driving conditions. Gusty winds will blow 
  around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Secure loose objects that 
could be blown around or damaged by the wind.

Winds this strong will make driving extremely difficult, especially 
for high profile vehicles, such as RVs, campers, and tractor 
trailers. Use extreme caution and avoid unnecessary travel.

&&

$$

AZZ004>011-015>017-037>040-131500-
/O.CON.KFGZ.WI.Y.0013.250513T1500Z-250514T0200Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-Northeast Plateaus and
Mesas Hwy 264 Northward-Chinle Valley-Chuska Mountains and
Defiance Plateau-Western Mogollon Rim-Eastern Mogollon Rim-White
Mountains-Yavapai County Valleys and Basins-Oak Creek and
Sycamore Canyons-Black Mesa Area-Northeast Plateaus and Mesas
South of Hwy 264-
Including the cities of North Rim, Jacob Lake, Lees Ferry, Munds
Park, Fredonia, Seligman, Pinetop, Cordes Junction, Ash Fork,
Forest Lakes, Prescott, Sedona, Kykotsmovi, Navajo N.M., Camp
Verde, Heber, Supai, Kaibito, Happy Jack, Williams, Greer,
Chinle, Page, Keams Canyon, Ganado, Grand Canyon Village, Bagdad,
Dilkon, Show Low, Kayenta, Valle, Canyon De Chelly, Flagstaff,
Cottonwood, and Window Rock
1013 PM MST Mon May 12 2025 /1113 PM MDT Mon May 12 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 7 PM 
MST /8 PM MDT/ TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Navajo Nation in Arizona, Mogollon Rim, Yavapai County, 
  Kaibab Plateau, Marble and Glen Canyons, Grand Canyon Country, 
  Coconino Plateau, White Mountains, and Oak Creek and Sycamore 
  Canyons.

* WHEN...From 8 AM MST /9 AM MDT/ to 7 PM MST /8 PM MDT/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles. Patchy blowing 
  dust will lead to reduced visibilities, resulting in hazardous 
  driving conditions at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

JJ
017 
WWUS75 KFGZ 131212
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
512 AM MST Tue May 13 2025

AZZ012>014-140200-
/O.CON.KFGZ.HW.W.0002.250513T1500Z-250514T0200Z/
Little Colorado River Valley in Coconino County-Little Colorado
River Valley in Navajo County-Little Colorado River Valley in
Apache County-
Including the cities of Holbrook, Wupatki N.M., Winslow,
Springerville, St. Johns, Tuba City, and Snowflake
512 AM MST Tue May 13 2025 /612 AM MDT Tue May 13 2025/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM MST /9 AM MDT/ THIS 
MORNING TO 7 PM MST /8 PM MDT/ THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts 60 to 70 mph.

* WHERE...Little Colorado River Valley.

* WHEN...From 8 AM MST /9 AM MDT/ this morning to 7 PM MST /8 PM 
  MDT/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Travel 
  will be difficult, especially for high profile vehicles. Areas of 
  blowing dust will lead to reduced visibilities, resulting in 
  hazardous driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose objects that could be blown around or damaged by the 
wind.

Winds this strong will make driving extremely difficult, especially 
for high profile vehicles, such as RVs, campers, and tractor 
trailers. Use extreme caution and avoid unnecessary travel.

&&

$$

AZZ004>011-015>017-037>040-140200-
/O.CON.KFGZ.WI.Y.0013.250513T1500Z-250514T0200Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-Northeast Plateaus and
Mesas Hwy 264 Northward-Chinle Valley-Chuska Mountains and
Defiance Plateau-Western Mogollon Rim-Eastern Mogollon Rim-White
Mountains-Yavapai County Valleys and Basins-Oak Creek and
Sycamore Canyons-Black Mesa Area-Northeast Plateaus and Mesas
South of Hwy 264-
Including the cities of Prescott, Camp Verde, Munds Park, Keams
Canyon, Dilkon, Kaibito, Seligman, Kayenta, Valle, Cottonwood,
Cordes Junction, Show Low, Sedona, Page, Ash Fork, Lees Ferry,
Fredonia, Chinle, Kykotsmovi, North Rim, Supai, Forest Lakes,
Bagdad, Heber, Grand Canyon Village, Ganado, Happy Jack, Canyon
De Chelly, Window Rock, Jacob Lake, Williams, Pinetop, Flagstaff,
Navajo N.M., and Greer
512 AM MST Tue May 13 2025 /612 AM MDT Tue May 13 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM MDT/ THIS 
MORNING TO 7 PM MST /8 PM MDT/ THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Navajo Nation in Arizona, Mogollon Rim, Yavapai County, 
  Kaibab Plateau, Marble and Glen Canyons, Grand Canyon Country, 
  Coconino Plateau, White Mountains, and Oak Creek and Sycamore 
  Canyons.

* WHEN...From 8 AM MST /9 AM MDT/ this morning to 7 PM MST /8 PM 
  MDT/ this evening.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles. Patchy blowing dust will lead to reduced visibilities, 
  resulting in hazardous driving conditions at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

Lewandowski

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 11, 10:37 PM MST, 4 hours 23 minutes earlier.

Area forecast discussion, May 11, 10:37 PM MST, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
1037 PM MST Sun May 11 2025

.SYNOPSIS...Winds will increase across northern Arizona through
Tuesday as a Pacific trough approaches the area. Expect winds
gusting 35-45mph on Monday, with stronger winds forecast on
Tuesday. Above normal temperatures on Monday will fall to 5-15
degrees below normal by Wednesday with the passage of the front.

&&

.UPDATE...Nothing of note overnight with the current forecast
remaining on track. A windy couple of days lie ahead, especially
Tuesday, with the potential for critical fire weather conditions
across the lower elevations of east-central Arizona. Wind gusts in
excess of 50 mph will be possible from around Flagstaff eastward
on Tuesday.

&&

.PREV DISCUSSION /543 PM MST/...A strong Pacific trough will drop
southward across California and the western Great Basin on Monday
and Tuesday. Gusty winds will develop ahead of the trough over
northern Arizona, with high confidence (>70%) for wind gusts
exceeding 35mph on Monday afternoon along and east of the Mogollon
Rim. Stronger winds are forecast for Tuesday, with >70%
confidence in wind gusts >45mph along and north of the Mogollon
Rim. Little or no precipitation is expected over Arizona. The
primary impacts will be difficult travel on area roadways, blowing
of vulnerable outdoor objects, and some limitations to visibility
due to blowing dust across NE Arizona.

One detail of note - winds may be particularly strong just
downwind (east) of the San Francisco Peaks on Monday night as the
winds aloft are ducted toward the ground along and just east of
the Hwy 89 corridor overnight. Those in Doney Park, Winona, and
traveling on Hwy 89 north of Flagstaff should be aware of the
potential for locally stronger winds.

The passage of the front on Tuesday night will bring cooler
temperatures, lighter winds, and a continuation of the dry weather
on Wednesday through the rest of the week. Another trough may
impact the area next weekend with a gusty winds and a slight
chance for showers.

&&

.AVIATION...Monday 12/06Z through Tuesday 13/06Z...VFR conditions.
Light and variable or terrain driven winds overnight. S-SW winds
increase to 20-25 kts with gusts 30-40 kts after 16Z-18Z Monday
with blowing dust possible mainly northeast AZ. Winds remain
elevated Monday night at 10-20 kts, with localized higher gusts
downstream of terrain features north of the Mogollon Rim where
overnight gusts of 30-45 kts may develop.

OUTLOOK...Tuesday 13/06Z through Thursday 15/06Z...Mainly VFR
conditions. S-SW winds increasing to 20-35 kts with gusts 40-50
kts by mid morning Tuesday then gradually decreasing by 06Z Wed.
Areas of blowing dust expected in northeast Arizona Tuesday
afternoon, including KINW and KRQE where MVFR visibility could
develop. Winds decrease to 10-20 kts with gusts 25-30 kts
Wednesday.

&&

.FIRE WEATHER...Monday and Tuesday...Daytime high temperatures are 5-
10 degrees above normal Monday, cooling to at or 5 degrees below
normal on Tuesday. Winds SW 15-25 mph, gusting to 40 mph on Monday,
SW 20-35 mph, gusting 40-50 mph on Tuesday.  Min RH's both days
between 8-20%. Main thing that's kept us from issuing any fire
weather products is fuels still haven't dried up from last week's
precipitation. Will continue to monitor and if fuels show signs of
rapid drying, then fire weather products will be considered.

Wednesday through Friday...Dry with a slow warming trend, with
temperatures on the lower end of the normal range. Min RH's at 10-
20% each afternoon.  Wind W 10-20 mph, gusts to 30 mph Wednesday, W
10-15 mph on Thursday, SW 10-20 mph, gusts to 30 mph Friday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/
Monday for AZZ004-006-007-009-011>017-039-040.

&&

PUBLIC...McCollum/BAK
AVIATION...JJ
FIRE WEATHER...JJ

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 2:56 AM MSTRed Flag WarningFGZApache, Navajo16 hr
May 12, 2:56 AM MSTRed Flag WarningFGZApache, Coconino, Navajo40 hr
May 12, 3:00 AM MSTHigh Wind WarningFGZApache, Coconino, Navajo40 hr

Nearby

Wind Advisories in Arizona, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.